MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8556H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: according to feedback from sale reps today by phone, the sutures were used 3 times with 3 lots, however it could not confirm which lot has suture breakage issue.At last in the fourth surgery, the patient did valve replacement.The defect photos for the second thoracotomy, the suture broke in body attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The lot number for the 3 ips in the file is 109tpg.However, the additional a-14381288 states there were 3 lots used and that the sales rep could not confirm which lot has suture breakage issue.Please provide the 2 additional product code/lot numbers.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used in this procedure to handle the suture? how many days post-op from each procedure did the patient experience regurgitation? onset date? please describe any medical/surgical intervention required for this suture event including dates and results.Please describe the appearance of the suture during the first and second re-operation.During the second re-operation, where on the suture was the breakage noted (termination, middle, end)? during the third re-operation, please describe the appearance of the suture.Was the suture found broken during the 3rd reoperation? if yes, where on the suture was the breakage noted (termination, middle, end)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were there any patient stress factors that precipitated each event of suture breakage post op/regurgitation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.H6 investigation findings: c22 - photo review.H3 investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photos show a suture used in an aortic valve, the photo analysis is not clear to determine the damage in the suture.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an aortic valve repair on an unknown date and suture was used.During the procedure, the surgeon made continued knotting and ultrasonic detection showed no problem before closing the chest.A few days after the procedure, regurgitation was detected.The patient underwent a first thoracotomy.During the procedure, the knot of suture was found to be broken.Changed to another suture for repair.There was no regurgitation detected before closing the chest.However, a few days later, regurgitation was detected again and a second thoracotomy was performed.During that procedure, the suture body was found to be broken.Changed another suture for repair.No regurgitation was detected before closing the chest.Today regurgitation was detected again.At that time, it was not determined if the patient was going to undergo a repair or valve replacement in the next surgery.It was later reported that the patient underwent re-operation and the patient had a valve replacement.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: after investigation, the patient underwent aortic valve repair in the hospital in (b)(6)2025 (the specific procedure date was unknown).The surgeon used the suture (8556h) to perform the aortic valve leaflet repair in a continuous suturing manner during the surgery.The intraoperative suturing was smooth, and no device failure or patient injury was reported.The ultrasound examination before closing the chest showed no abnormality, and the surgery was successfully completed.After the surgery (the specific event date was unknown), the ultrasound at the surgical site showed aortic valve regurgitation, and the patient underwent the second thoracotomy.The intraoperative exploration found that the suture knot was broken, and another suture of the same code (with unknown lot information) was replaced immediately for repair.No aortic valve regurgitation was detected before closing the chest.A few days later (the specific event date was unknown), regurgitation was detected again, and the third thoracotomy was performed.The suture body was found to be broken during the surgery, and another suture of the same code (the lot information was unknown) was replaced again for repair.No aortic valve regurgitation was detected before closing the chest.On november 28, 2025, regurgitation was detected again at reexamination before discharge, and the valve replacement was performed in the fourth surgery (the specific situation was unknown).In this event, the patient underwent multiple thoracotomy treatments and changed treatment methods, and subsequently required lifelong administration of anticoagulants.The patient's current status was improved, and no subsequent adverse event report was received.The following information was requested but unavailable: the lot number for the 3 ips in the file is 109tpg.However, the additional a-14381288 states there were 3 lots used and that the sales rep could not confirm which lot has suture breakage issue.Please provide the 2 additional product code/lot numbers.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used in this procedure to handle the suture? how many days post-op from each procedure did the patient experience regurgitation? onset date? please describe any medical/surgical intervention required for this suture event including dates and results.Please describe the appearance of the suture during the first and second re-operation.During the second re-operation, where on the suture was the breakage noted (termination, middle, end)? during the third re-operation, please describe the appearance of the suture.Was the suture found broken during the 3rd reoperation? if yes, where on the suture was the breakage noted (termination, middle, end)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were there any patient stress factors that precipitated each event of suture breakage post op/regurgitation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.

Brand Name
PRLNE BLU 36IN 5-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23788148
Report Number2210968-2025-13920
Device Sequence Number16065651
Product Code GAW
UDI-Device Identifier10705031017030
UDI-Public(01)10705031017030(17)300630(10)109TPG
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8556H
Device Lot Number109TPG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown